Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 341, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 11, 2004, 3:55 PM CDT for Falls County, Limestone County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2004, 3:55 PM CDT (20:55 UTC)
- Expired
- Aug 11, 2004, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Falls County, TX, Limestone County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:35 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 11, 3:35 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT WED AUG 11 2004 .DISCUSSION... COLD FRONT FOR ALL PRACTICAL PURPOSES IS NOW ALONG A PARIS TO TEMPLE LINE AND CONTINUES TO PUSH SOUTH. STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THIS BOUNDARY AND WILL CONTINUE TO MOVE EAST AND SOUTHEAST THIS EVENING. MODELS SEEM TO HAVE A GOOD HANDLE ON THE SITUATION NOW AND ARE SHOWING IMPRESSIVE OMEGA/DYNAMICS MOVING EAST OF THE CWA THROUGH THE EVENING HOURS. HAVE ALREADY SENT ZONES WITH A LATE AFTERNOON PRE-PERIOD MENTIONING SOME SEVERE STORMS ACROSS THE SERN CWA...ALTHOUGH SEVERE WEATHER WILL BE ISOLATED AND PULSE TYPE IN NATURE. OTHERWISE CLEARED POPS OUT PRETTY RAPIDLY THIS EVENING AS COOLER AND DRIER AIRMASS FILTERS IN. TEMPS SHOULD BE WELL BELOW NORMAL FOR THE NEXT COUPLE DAYS WITH NO RAIN EXPECTED. PARTLY CLOUDY SKIES WILL CONTINUE AS MID AND UPPER LEVEL MOISTURE STREAMS ACROSS. MODELS ARE TRYING TO DEVELOP A LITTLE ELEVATED CONVECTION SAT/SUN JUST TO THE WEST AND NORTH OF THE CWA. FEEL THAT AIRMASS WILL BE A LITTLE TOO DRY AND STABLE WITH 700 MB RIDGING OVER THE AREA FOR ANY REAL CONVECTION. HOWEVER WILL INCLUDE TRANSPARENT 10 PERCENT POPS IN THE GRIDS FOR SOME POSSIBLE SPRINKLES...BUT IT SHOULD MAINLY BE INCREASED CLOUDS. OTHERWISE...SAW NO REASON TO DEVIATE FROM SLOWLY MODERATING TEMPS AND NO POP FORECAST EARLY NEXT WEEK ALTHOUGH MODELS ARE SHOWING SOME DISCREPANCIES IN THE PROGGED UPPER PATTERN. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 86 64 88 / 00 00 00 00 WACO, TX 65 88 64 89 / 10 00 00 10 PARIS, TX 60 86 62 85 / 20 00 00 00 DENTON, TX 64 86 62 86 / 00 00 00 00 MCKINNEY, TX 64 86 62 87 / 00 00 00 00 DALLAS, TX 65 86 64 88 / 00 00 00 00 TERRELL, TX 65 86 62 88 / 10 00 00 00 CORSICANA, TX 65 87 63 89 / 30 00 00 00 TEMPLE, TX 67 88 64 89 / 20 10 00 00 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Aug 11, 3:45 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT WED AUG 11 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHEASTERN SECTIONS OF NORTH TEXAS EARLY THIS EVENING...GENERALLY SOUTH OF A CANTON...MEXIA...TO KILLEEN LINE. DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE. CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL ALSO ACCOMPANY THE THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO ALONG THE FRONT. ALL STORMS SHOULD MOVE SOUTHEAST OF THE REGION BY 8 PM. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SOUTHEAST OF A CANTON...MEXIA... TO KILLEEN LINE BETWEEN 4 AND 8 PM.
In the hours before
Special weather statement, Aug 11, 1:49 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 149 PM CDT WED AUG 11 2004 TXZ119-121-134-135-144>146-111945- BOSQUE-DALLAS-ELLIS-HENDERSON-HILL-KAUFMAN-NAVARRO- 149 PM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER UPDATE... A DEVELOPING LINE OF STRONG TO SEVERE THUNDERSTORMS...ALONG A DESOTO TO MAYPEARL TO WHITNEY LINE AT 140 PM...WILL MOVE SOUTHEAST AT 25 MPH THROUGH 300 PM. ONE STORM BETWEEN MAYPEARL AND MIDLOTHIAN HAS TURNED SEVERE AND WILL AFFECT WAXAHACHIE AND ENNIS BETWEEN 2 AND 245 PM. THE STORMS WERE DEVELOPING ON A PRE FRONTAL TROUGH THAT IS MOVING THROUGH NORTH TEXAS. ATMOSPHERIC INSTABILITIES HAVE INCREASED SINCE MIDDAY...AND RAPID STORM DEVELOPMENT IS POSSIBLE ALONG THE TROUGH THE REST OF THE AFTERNOON. HIGH MOISTURE CONTENT WILL ALSO ALLOW FOR VERY HEAVY RAINFALL RATES... UP TO TWO INCHES AN HOUR WHICH COULD RESULT IN FLOODING OF SOME URBAN AREAS. THE FOLLOWING CITIES ARE IN THE PATH OF THESE STORMS... BALCH SPRINGS...BLOOMING GROVE...CEDAR HILL...COMBINE...CORSICANA... CRANDALL...DAWSON...DESOTO...DUNCANVILLE ...ENNIS...FERRIS...GLENN HEIGHTS...GUN BARREL CITY...HILLSBORO...HUBBARD... HUTCHINS... ITALY...ITASCA...KAUFMAN...KEMP...KERENS...LANCASTER... MAYPEARL... MERIDIAN...MIDLOTHIAN...OAK LEAF...PALMER...RED OAK... SEAGOVILLE... SEVEN POINTS...TOOL...TRINIDAD... WAXAHACHIE...WHITNEY AND WILMER. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
Local storm report, Aug 11, 2:16 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CDT WED AUG 11 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0215 PM HAIL MILFORD 32.12N 96.95W
08/11/2004 1.00 INCH ELLIS TX LAW ENFORCEMENT
IN MILFORDLocal storm report, Aug 11, 2:55 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT WED AUG 11 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0230 PM HAIL FROST 32.08N 96.81W
08/11/2004 0.88 INCH NAVARRO TX EMERGENCY MNGR
NICKLE HAIL IN FROSTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:31 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 59 min |
| Aug 11, 2:05 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 55 min |
| Aug 11, 2:25 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 65 min |
| Aug 11, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 31 min |
| Aug 11, 4:42 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 63 min |
| Aug 11, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.